What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 10, 2:01 PM EST, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 10, 2:01 PM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
301 PM EDT Sat Jul 10 2021
.SHORT TERM...(Tonight and Sunday)...
-Warm and humid with scattered showers and thunderstorms
with greatest coverage in the afternoon hours
-Isolated damaging winds possible with any stronger storms along
with heavy rainfall/isolated flash flooding
We remain in a relatively stagnant pattern between an upper low
sinking southward over the Mississippi Valley and a building upper
ridge to our east. We will continue to be in a rather warm and moist
air mass for the short term period. Scattered showers and
thunderstorms this afternoon will wane overnight with the loss of
heating, before coverage ramps up again on Sunday. The greatest
coverage will be during peak heating again on Sunday.
Some of the storms may become strong-to-severe this afternoon and
again Sunday, with isolated damaging winds and heavy rainfall the
main threats. Any area that sees repeated or prolonged heavy
rainfall will be at risk for localized flooding. These threats will
be highlighted in the HWO.
LW
.LONG TERM...(Sunday night through Saturday)...
Key Messages:
1) Warm and humid with scattered showers and thunderstorms Monday
and Tuesday.
2) Lesser chances of showers and thunderstorms late week and through
the weekend with increasing temperatures.
Discussion...
The extended generally remains unchanged from previous forecasts
with continued chances of showers and thunderstorms through mid week
before chances decrease late week and into the weekend. Sunday night
through much of Tuesday, the mid to upper pattern will remain
amplified with longwave troughing across much of the central plains
and midwest while ridging dominates the western Atlantic. The
resulting southerly low level flow will continue to advect moisture
poleward with PW values into the 1.5" to 2.0" range. High levels of
moisture along with tall skinny cape profiles suggest heavy rain
potential and given weak deep layer shear, low chances of organized
convection. Well defined forcing will be difficult to come by and as
the previous discussions mentioned, the driving force for convection
will be from outflow boundaries. The forecast will continue to favor
likely PoPs in the afternoon hours with decreasing chances during
the overnight periods. Temperatures will remain near average.
By midweek, mid to upper flow weakens with slight height rises as
the 850 mb ridge axis extends eastward into the southeast. Weaker
forcing will limit coverage of showers and thunderstorms and the
forecast will reflect this with lower chances of precipitation into
the weekend. Temperatures will be a bit warmer during this time
period as well as 850mb temps increase. NBM continues to project
high temperatures well into the upper 80s to low 90s Thursday
through Saturday.
Diegan
&&
.AVIATION...
18Z TAF DISCUSSION.
There will be scattered showers/storms around at times, mainly
this afternoon and again by mid/late morning Sunday. Will try to
time the periods of greatest thunder threat with VCTS and tempo
groups. The other concern is possible low clouds/fog development
again late tonight early Sunday. While confidence is not high,
the greatest chance for this to occur looks to be at TYS and TRI.
Will include conditions no lower than MVFR, but lower conditions
cannot be ruled out at least briefly. Outside of any convection
and early morning fog/low cigs, VFR conditions are expected.
LW
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 71 87 71 84 69 / 30 60 60 80 60
Knoxville McGhee Tyson Airport, TN 70 88 71 87 69 / 20 60 40 70 50
Oak Ridge, TN 71 85 70 85 68 / 30 60 50 80 50
Tri Cities Airport, TN 67 88 68 88 67 / 40 60 30 60 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Jul 10, 1:50 PM EST, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
250 PM EDT Sat Jul 10 2021
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-111900-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
250 PM EDT Sat Jul 10 2021 /150 PM CDT Sat Jul 10 2021/
This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.
.DAY ONE...This Afternoon and Tonight
An isolated strong-to-severe storm is possible this afternoon
along with the possibility of isolated flash flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
A few isolated strong to severe storms will be possible Sunday,
with strong winds the primary threat. In addition, showers and
thunderstorms Sunday, Monday, and Tuesday will have the potential
to produce heavy rainfall, which may cause localized flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not needed at this time.
In the hours before
Special weather statement, Jul 10, 12:04 PM EST, 5 hours 22 minutes before
Special Weather Statement
National Weather Service Morristown TN
104 PM EDT Sat Jul 10 2021
TNZ072-087-101730-
Blount Smoky Mountains TN-Southeast Monroe TN-
104 PM EDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLOUNT AND EAST
CENTRAL MONROE COUNTIES UNTIL 130 PM EDT...
At 103 PM EDT, Doppler radar was tracking a strong thunderstorm near
Smoky Mountains-Twentymile Creek, or 13 miles northwest of
Robbinsville, moving east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Smoky Mountains-Twentymile Creek, Smoky Mountains-Fontana Area and
Deals Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3543 8409 3549 8408 3551 8405 3557 8399
3558 8374 3556 8374 3556 8377 3552 8383
3552 8388 3547 8392 3547 8394 3545 8397
3541 8402
TIME...MOT...LOC 1703Z 273DEG 18KT 3548 8396
BWSpecial weather statement, Jul 10, 12:13 PM EST, 5 hours 13 minutes before
Special Weather Statement
National Weather Service Morristown TN
113 PM EDT Sat Jul 10 2021
TNZ012-013-101745-
Scott TN-Campbell TN-
113 PM EDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMPBELL AND
NORTHEASTERN SCOTT COUNTIES UNTIL 145 PM EDT...
At 113 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Huntsville, or 10 miles southeast of Oneida, moving
east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
La Follette, Jacksboro, Huntsville, Jellico, Caryville, Winfield, Elk
Valley and Royal Blue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3639 8446 3653 8446 3657 8413 3633 8414
TIME...MOT...LOC 1713Z 273DEG 18KT 3644 8434
BW
Special weather statement, Jul 10, 12:42 PM EST, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Morristown TN
142 PM EDT Sat Jul 10 2021
TNZ013-101815-
Campbell TN-
142 PM EDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CAMPBELL COUNTY UNTIL
215 PM EDT...
At 142 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lot, or 10 miles north of La Follette, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Jellico, White Oak, Elk Valley, Indian Mountain State Park and
Fincastle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3659 8399 3654 8398 3650 8395 3641 8397
3644 8434 3645 8435 3650 8433 3651 8433
3650 8428 3651 8426 3653 8426 3653 8425
3659 8426
TIME...MOT...LOC 1742Z 269DEG 17KT 3653 8412
BWSpecial weather statement, Jul 10, 2:17 PM EST, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Morristown TN
317 PM EDT Sat Jul 10 2021
TNZ014-015-VAZ001-102000-
Claiborne TN-Hancock TN-Lee VA-
317 PM EDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLAIBORNE...HANCOCK
AND SOUTH CENTRAL LEE COUNTIES UNTIL 400 PM EDT...
At 317 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Tazewell, or 11 miles west of Sneedville, moving
east at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sneedville, Jonesville, Howard Quarter, Ewing and Evanston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3653 8308 3652 8311 3650 8313 3648 8316
3646 8316 3645 8319 3645 8349 3662 8354
3672 8313
TIME...MOT...LOC 1917Z 264DEG 21KT 3653 8342
BWSpecial weather statement, Jul 10, 2:57 PM EST, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Morristown TN
357 PM EDT Sat Jul 10 2021
TNZ015-016-VAZ005-102045-
Hancock TN-Hawkins TN-Scott VA-
357 PM EDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HAWKINS...EASTERN
HANCOCK AND SOUTHWESTERN SCOTT COUNTIES UNTIL 445 PM EDT...
At 356 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Sneedville, moving east at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Rogersville, Sneedville, Surgoinsville, Church Hill, Clinchport,
Okolona, Kyles Ford, Treadway, Klondike and Kepler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3642 8269 3640 8273 3640 8323 3657 8324
3660 8315 3659 8299 3665 8296 3672 8272
TIME...MOT...LOC 1956Z 257DEG 29KT 3651 8308
BWSpecial weather statement, Jul 10, 4:16 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Morristown TN
516 PM EDT Sat Jul 10 2021
TNZ035-036-067-069-102200-
Anderson TN-Roane TN-Knox TN-Morgan TN-
516 PM EDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN...
SOUTHWESTERN KNOX...CENTRAL ANDERSON AND NORTHEASTERN ROANE COUNTIES
UNTIL 600 PM EDT...
At 515 PM EDT, Doppler radar was tracking a strong thunderstorm near
Oliver Springs, or 7 miles northwest of Oak Ridge, moving east at 15
mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Knoxville, Oak Ridge, Clinton, Farragut, Oliver Springs, Coalfield,
Petros, Karns and Frozen Head State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3599 8450 3615 8448 3615 8406 3588 8410
TIME...MOT...LOC 2115Z 276DEG 12KT 3605 8439
Moulton